Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 2, 2020, 2:00 PM MST for 13 counties in New Mexico. It took effect at Feb 3, 2020, 12:00 AM MST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2020, 2:00 PM MST (21:00 UTC)
- In effect from
- Feb 3, 2020, 12:00 AM MST
- Expired
- Feb 4, 2020, 5:00 AM MST
- In force
- 29 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Chaves County, NM, Cibola County, NM, Lincoln County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 35 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2443 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
979 WWUS75 KABQ 022100 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 200 PM MST Sun Feb 2 2020 NMZ208-226-030500- /O.UPG.KABQ.HW.A.0002.200203T1400Z-200204T0400Z/ /O.NEW.KABQ.HW.W.0002.200203T1400Z-200204T0400Z/ Southwest Mountains-South Central Mountains- 200 PM MST Sun Feb 2 2020 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 9 PM MST MONDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Southwest Mountains and South Central Mountains. * WHEN...From 7 AM to 9 PM MST Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Take some time now to secure lightweight outdoor furniture. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ205-206-224-225-239>241-030500- /O.UPG.KABQ.HW.A.0002.200203T1400Z-200204T0400Z/ /O.NEW.KABQ.WI.Y.0007.200203T1700Z-200204T0100Z/ West Central Plateau-West Central Mountains- South Central Highlands-Upper Tularosa Valley- Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 200 PM MST Sun Feb 2 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...West Central Plateau, West Central Mountains, South Central Highlands, Upper Tularosa Valley, Eastern Lincoln County, Southwest Chaves County and San Agustin Plains and Adjacent Lowlands. * WHEN...From 10 AM to 6 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Remember to secure lightweight outdoor furniture. * ADDITIONAL DETAILS...Strong cross winds are expected along Interstate 40 between Gallup and Grants. High profile vehicles should use caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ202-030500- /O.NEW.KABQ.WI.Y.0007.200203T0700Z-200204T0100Z/ Chuska Mountains- 200 PM MST Sun Feb 2 2020 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Chuska Mountains. * WHEN...From midnight tonight to 6 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Hazardous travel will be possible for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ221-030500- /O.NEW.KABQ.WI.Y.0007.200203T1700Z-200204T0100Z/ Sandia/Manzano Mountains Including Edgewood- 200 PM MST Sun Feb 2 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood. * WHEN...From 10 AM to 6 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Remember to secure lightweight outdoor furniture. * ADDITIONAL DETAILS...Hazardous travel will be possible for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 34
6 follow-up statements
736 WWUS75 KABQ 030434 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 934 PM MST Sun Feb 2 2020 NMZ208-226-031300- /O.CON.KABQ.HW.W.0002.200203T1400Z-200204T0400Z/ Southwest Mountains-South Central Mountains- 934 PM MST Sun Feb 2 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 9 PM MST MONDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Southwest Mountains and South Central Mountains. * WHEN...From 7 AM to 9 PM MST Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Take some time now to secure lightweight outdoor furniture. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ202-031300- /O.CON.KABQ.WI.Y.0007.200203T0700Z-200204T0100Z/ Chuska Mountains- 934 PM MST Sun Feb 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Chuska Mountains. * WHEN...From midnight tonight to 6 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Hazardous travel will be possible for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ205-206-221-224-225-239>241-031300- /O.CON.KABQ.WI.Y.0007.200203T1700Z-200204T0100Z/ West Central Plateau-West Central Mountains- Sandia/Manzano Mountains Including Edgewood- South Central Highlands-Upper Tularosa Valley- Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 934 PM MST Sun Feb 2 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...West Central Plateau, West Central Mountains, South Central Highlands, Upper Tularosa Valley, Eastern Lincoln County, Southwest Chaves County and San Agustin Plains and Adjacent Lowlands. * WHEN...From 10 AM to 6 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Remember to secure lightweight outdoor furniture. * ADDITIONAL DETAILS...Strong cross winds are expected along Interstate 40 between Gallup and Grants. High profile vehicles should use caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
166 WWUS75 KABQ 031014 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 314 AM MST Mon Feb 3 2020 NMZ226-032200- /O.EXT.KABQ.HW.W.0002.200203T1400Z-200204T1200Z/ South Central Mountains- 314 AM MST Mon Feb 3 2020 ...HIGH WIND WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 5 AM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...South Central Mountains. * WHEN...From 7 AM this morning to 5 AM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult and may become dangerous for high profile vehicles, especially on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Use extra caution when driving, especially if operating a high profile vehicle. && $$ NMZ208-032200- /O.CON.KABQ.HW.W.0002.200203T1400Z-200204T0400Z/ Southwest Mountains- 314 AM MST Mon Feb 3 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Southwest Mountains and South Central Mountains. * WHEN...From 7 AM to 9 PM MST Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Use extra caution when driving, especially if operating a high profile vehicle. && $$ NMZ223-229-032200- /O.EXA.KABQ.WI.Y.0007.200203T1700Z-200204T0100Z/ Central Highlands-Northeast Highlands- 314 AM MST Mon Feb 3 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands and Northeast Highlands. * WHEN...From 10 AM to 6 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong cross winds are expected along northwest to southeast oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ239-240-032200- /O.EXT.KABQ.WI.Y.0007.200203T1700Z-200204T1200Z/ Eastern Lincoln County-Southwest Chaves County- 314 AM MST Mon Feb 3 2020 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 AM MST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Lincoln and Southwest Chaves County. * WHEN...From 10 AM this morning to 5 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong cross winds are expected along north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ202-032200- /O.CON.KABQ.WI.Y.0007.000000T0000Z-200204T0100Z/ Chuska Mountains- 314 AM MST Mon Feb 3 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Chuska Mountains. * WHEN...Through 6 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ205-206-221-224-225-241-032200- /O.CON.KABQ.WI.Y.0007.200203T1700Z-200204T0100Z/ West Central Plateau-West Central Mountains- Sandia/Manzano Mountains Including Edgewood- South Central Highlands-Upper Tularosa Valley- San Agustin Plains and Adjacent Lowlands- 314 AM MST Mon Feb 3 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...West Central Plateau, West Central Mountains, South Central Highlands, Upper Tularosa Valley and San Agustin Plains and Adjacent Lowlands. * WHEN...From 10 AM to 6 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong cross winds are expected along Interstate 40 between Gallup and Grants. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
100 WWUS75 KABQ 032131 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 231 PM MST Mon Feb 3 2020 NMZ208-040100- /O.CON.KABQ.HW.W.0002.000000T0000Z-200204T0400Z/ Southwest Mountains- 231 PM MST Mon Feb 3 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Southwest Mountains. * WHEN...Until 9 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ226-040100- /O.CON.KABQ.HW.W.0002.000000T0000Z-200204T1200Z/ South Central Mountains- 231 PM MST Mon Feb 3 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...South Central Mountains. * WHEN...Until 5 AM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ202-040100- /O.CON.KABQ.WI.Y.0007.000000T0000Z-200204T0100Z/ Chuska Mountains- 231 PM MST Mon Feb 3 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Chuska Mountains. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Strong cross winds are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ205-206-221-223>225-229-241-040100- /O.CON.KABQ.WI.Y.0007.000000T0000Z-200204T0100Z/ West Central Plateau-West Central Mountains- Sandia/Manzano Mountains Including Edgewood-Central Highlands- South Central Highlands-Upper Tularosa Valley-Northeast Highlands- San Agustin Plains and Adjacent Lowlands- 231 PM MST Mon Feb 3 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...San Agustin Plains and Adjacent Lowlands, Northeast Highlands, West Central Plateau, West Central Mountains, Central Highlands, Sandia and Manzano Mountains including Edgewood, Upper Tularosa Valley and South Central Highlands. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Strong cross winds are expected along north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ239-240-040100- /O.CON.KABQ.WI.Y.0007.000000T0000Z-200204T1200Z/ Eastern Lincoln County-Southwest Chaves County- 231 PM MST Mon Feb 3 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Southwest Chaves County and Eastern Lincoln County. * WHEN...Until 5 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong cross winds are expected along north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 34
329 WWUS75 KABQ 040050 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 550 PM MST Mon Feb 3 2020 NMZ208-040200- /O.CAN.KABQ.HW.W.0002.000000T0000Z-200204T0400Z/ Southwest Mountains- 550 PM MST Mon Feb 3 2020 ...HIGH WIND WARNING IS CANCELLED... Wind speeds have decreased substantially over the last hour or two. Damaging wind gusts are no longer expected, though a few gusts near 50 mph remain possible. Winds will continue to decrease through the evening. $$ NMZ202-040200- /O.EXP.KABQ.WI.Y.0007.000000T0000Z-200204T0100Z/ Chuska Mountains- 550 PM MST Mon Feb 3 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Though breezy conditions will continue through the evening, speeds have fallen below advisory criteria. Thus, the Wind Advisory will expire at 6pm. $$ NMZ205-206-221-223>225-229-241-040200- /O.EXP.KABQ.WI.Y.0007.000000T0000Z-200204T0100Z/ West Central Plateau-West Central Mountains- Sandia/Manzano Mountains Including Edgewood-Central Highlands- South Central Highlands-Upper Tularosa Valley-Northeast Highlands- San Agustin Plains and Adjacent Lowlands- 550 PM MST Mon Feb 3 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Winds will continue to diminish this evening. Therefore, the Wind Advisory will expire at 6 pm. $$ NMZ226-040600- /O.CON.KABQ.HW.W.0002.000000T0000Z-200204T1200Z/ South Central Mountains- 550 PM MST Mon Feb 3 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...South Central Mountains. * WHEN...Until 5 AM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ239-240-040600- /O.CON.KABQ.WI.Y.0007.000000T0000Z-200204T1200Z/ Eastern Lincoln County-Southwest Chaves County- 550 PM MST Mon Feb 3 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Southwest Chaves County and Eastern Lincoln County. * WHEN...Until 5 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong cross winds are expected along north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 34
598 WWUS75 KABQ 040534 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1034 PM MST Mon Feb 3 2020 NMZ226-041200- /O.CON.KABQ.HW.W.0002.000000T0000Z-200204T1200Z/ South Central Mountains- 1034 PM MST Mon Feb 3 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...South Central Mountains. * WHEN...Until 5 AM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ239-240-041200- /O.CON.KABQ.WI.Y.0007.000000T0000Z-200204T1200Z/ Eastern Lincoln County-Southwest Chaves County- 1034 PM MST Mon Feb 3 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Southwest Chaves County and Eastern Lincoln County. * WHEN...Until 5 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong cross winds are expected along north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 15
636 WWUS75 KABQ 041150 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 450 AM MST Tue Feb 4 2020 NMZ226-041300- /O.EXP.KABQ.HW.W.0002.000000T0000Z-200204T1200Z/ South Central Mountains- 450 AM MST Tue Feb 4 2020 ...HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... Wind speeds have decreased over the past hour or two, therefore, the High Wind Warning will be allowed to expire. Some breezy winds may persist, but speeds will continue to decrease through the early morning. $$ NMZ239-240-041300- /O.EXP.KABQ.WI.Y.0007.000000T0000Z-200204T1200Z/ Eastern Lincoln County-Southwest Chaves County- 450 AM MST Tue Feb 4 2020 ...WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... Breezy conditions may continue through the morning, but speeds have fallen below advisory criteria. Therefore, the Wind Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 2, 10:30 AM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Feb 2, 10:30 AM MST, 3 hours 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1030 AM MST Sun Feb 2 2020 .AVIATION... 18Z TAF CYCLE Quiet conditions will prevail today, with cirrus continuing across the southeast half or so of the area. After 00Z, winds and low level wind shear will become an increasing concern. Mountain top level winds will increase first as the next trough approaches NM. Then between 03 and 06Z, LLWS will develop across western NM, then will spread eastward through sunrise, to impact both KLVS and KTCC. Between 16 and 18Z Mon, the strong winds above surface will mix down causing gusty southwest winds at all terminals. Gusts between 40 and 50kt will be likely in the afternoon Monday. Mountain wave activity is also likely. 34 && .PREV DISCUSSION...246 AM MST Sun Feb 2 2020... .SYNOPSIS... A picture perfect day is in store for much of New Mexico today with high temperatures well above average for the date. The bottom drops out, however, on Monday when a very cold storm system moves into western areas Monday morning and through the remainder of the state late-day Monday into Monday night. Very strong to potentially high winds are forecast for portions of southwest and south-central portions Monday. The best chances for accumulating snow will be in the western and northern mountains Monday afternoon into Monday night. Bitter cold air will move in from the northwest Monday night and Tuesday with high temperatures 20 to 40 degrees colder than today's readings. The cold continues on Wednesday before a warming trend starts Thursday and continues into next weekend. && .DISCUSSION... .SHORT TERM...(TONIGHT THROUGH MONDAY)... Unseasonable warmth will be the main story for Sunday with high temps 15 to 25 degrees above average, or within a few degrees of record values. Lee cyclogenesis will develop across northeast CO during the day, tightening the sfc pressure gradient. As a result, some gusty winds are likely across east-central and northeast NM, but should remain sufficiently below advisory levels. Winds truly become problematic for Sunday night for wrn ridgetops, and more widespread on Monday, especially for the western and south central mountains as well as lee of the southern Sangres to the Sacramento Mountains. Strong to damaging winds will be in response to 50-70kt 700mb winds ripping across the region. High Wind Watch has already been hoisted by the previous shift and remains in good shape. Fully anticipate Wind Advisories will surround these zones when it's time to upgrade the watch. An anomalously deep closed low will work its way into the Great Basin by Monday with an associated Pacific front invading northwest NM during the late afternoon hours. Synoptic and orographic forcing will support precip over the Four Corners area late Mon morning, spreading into the northern/western mountains by afternoon. Snow levels will already be low enough to support snow during the onset of the event for most areas. More details on this winter storm will be discussed in the section below. DPorter LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)... Cold to bitter cold will be the primary weather concern Monday night, especially for the northwest half of the state, as -13C/9F to -16C/3F air at 700mb (near mountain top level) slides southeastward into the state from UT. 00Z model runs have backed off on the amount of snow with this system and given quite the stout dry slot and the fact that the upper-level jet-related forcing remains mainly north of NM, this makes good meteorologic sense. Started the trend of lowering snow chances mainly for valley areas including the RGV Monday into Monday night with strong west to northwest winds resulting in downsloping and slim chances for more than brief light snow or flurries. Bitter cold continues Tuesday as another surge of cold air (backdoor surge on the west or backside of the upper trough) moves in from the northeast. The surface convergence generated by the northeast and east winds is forecast to result in areas of light snow mainly for the east slopes of the central mountain chain on Tuesday. Best moisture on Tuesday will be across the east slopes of the Sacramento Mountains with a few inches of accumulation possible in/near Ruidoso by Tuesday evening. The very cold airmass hangs on through Wednesday before sliding east of the state Thursday. A gradual warming trend remains on tap for Thursday, continuing into next weekend. Global models continue to hint at another system in the form of a closed upper low that is forecast to drop into CA late next weekend. Model ensembles have this system farther south and it's plenty cold for snow for much of NM February 10-12. DPorter/33 && .FIRE WEATHER... The combination of well above normal readings, gusty winds and RH values approaching 12-15 pct may result in elevated or possibly an hour of critical fire weather conditions across the eastern plains. Winds significantly ramp-up on Monday with wetting pcpn working its way into western/northern NM during the day. Elevated fire weather conditions will occur again; however, one main limiting factor for critical conditions will be the cooler readings - allowing minimum RH to remain above 15 pct. Improved mixing and strong winds should result in excellent ventilation for all areas save the northern mts. Best chance for precip will shift to northern-northeast NM on Tue, then the east-central/southeast plains Tuesday night in association with the backdoor component of the front. Several inches of snow is expected in the nrn mountains with lighter amounts over the plains. A much below normal regime is a certainty for Tue/Wed with warming temperatures on Thu/Fri. DPorter DPorter && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Monday morning through Monday evening for the following zones... NMZ205-206-208-224>226-239>241. &&
Hazardous weather outlook, Feb 2, 2:37 AM MST, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 237 AM MST Sun Feb 2 2020 NMZ201>241-031100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 237 AM MST Sun Feb 2 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong southwest winds of 35 to 45 mph with gust of 55 to 65 mph will impact areas south of Interstate 40 from the Arizona border to the south-central mountains Monday ahead of a powerful cold front. Southwest winds of 25 to 35 mph with gusts upwards of 55 mph will be possible through the central highlands into the Pecos River Valley. Light to moderate snow will develop over northern and western New Mexico Monday afternoon and continue through Tuesday morning. The combination of very cold temperatures with snow, blowing snow, and low visibility will lead to areas of hazardous travel conditions across northern and western New Mexico. Light snow may continue through Tuesday night from the northern mountains south along the east slopes of the central mountain chain including the central highlands. The main impacts by Wednesday will most likely shift to bitter cold temperatures and frigid wind chills. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 1:48 PM MST | Winter Weather Advisory | ABQ | Bernalillo, Chaves, Cibola, Colfax, Curry, De Baca and 15 more | 57 hr |
| Feb 2, 2:00 PM MST | High Wind Warning | ABQ | Catron, Lincoln, Socorro | 39 hr |
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.